Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 524, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 14, 2012, 12:14 AM CDT for 4 counties in Mississippi. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 12:14 AM CDT (05:14 UTC)
- Expired
- Aug 14, 2012, 1:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 12:25 AM CDT | TSTM WND DMG | 3 Nne Farmhaven, MS | TREES DOWN ON HIGHWAY 17 AND SWEET WRIGHT ROAD. |
| Aug 14, 12:45 AM CDT | TSTM WND DMG | Tuscola, MS | TREES DOWN AT HWY 487 AND HWY 500 IN TUSCOLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 7:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS54 KJAN 140514
SVRJAN
MSC079-089-121-123-140615-
/O.NEW.KJAN.SV.W.0524.120814T0514Z-120814T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CARTHAGE...
CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 115 AM CDT
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF CARTHAGE TO
GLUCKSTADT MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARMHAVEN...GOSHEN SPRINGS...PISGAH...LUDLOW...LEESBURG...
TUSCOLA...BRANCH...MADDEN AND FORKVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
&&
LAT...LON 3239 8966 3249 9018 3283 8969 3276 8932
3264 8932
TIME...MOT...LOC 0515Z 281DEG 22KT 3276 8966 3252 9001
$$
BK2 follow-up statements
198
WWUS54 KJAN 140545
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT TUE AUG 14 2012
MSC079-089-121-123-140615-
/O.CON.KJAN.SV.W.0524.000000T0000Z-120814T0615Z/
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-
1245 AM CDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHERN LEAKE...EAST CENTRAL MADISON...NORTHEASTERN RANKIN AND
NORTHWESTERN SCOTT COUNTIES...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CARTHAGE TO LENA TO PISGAH
MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUSCOLA...LEESBURG...STANDING PINE...BRANCH...WALNUT GROVE...
FORKVILLE AND MADDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
&&
LAT...LON 3239 8966 3248 8996 3260 8988 3267 8993
3283 8969 3276 8932 3264 8932
TIME...MOT...LOC 0545Z 281DEG 22KT 3275 8951 3258 8959
3249 8980
$$
BK917
WWUS54 KJAN 140550
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 AM CDT TUE AUG 14 2012
MSC089-140600-
/O.CAN.KJAN.SV.W.0524.000000T0000Z-120814T0615Z/
MADISON MS-
1250 AM CDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON COUNTY IS
CANCELLED...
LAT...LON 3239 8966 3248 8996 3258 8986 3259 8984
3258 8983 3259 8979 3258 8979 3264 8973
3269 8973 3281 8961 3276 8932 3264 8932
TIME...MOT...LOC 0550Z 281DEG 22KT 3274 8947 3257 8955
3248 8976
$$
MSC079-121-123-140615-
/O.CON.KJAN.SV.W.0524.000000T0000Z-120814T0615Z/
SCOTT MS-RANKIN MS-LEAKE MS-
1250 AM CDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHERN LEAKE...NORTHEASTERN RANKIN AND NORTHWESTERN SCOTT
COUNTIES...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CARTHAGE TO LENA TO LEESBURG
MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUSCOLA...STANDING PINE...BRANCH...WALNUT GROVE...FORKVILLE AND
MADDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
&&
LAT...LON 3239 8966 3248 8996 3258 8986 3259 8984
3258 8983 3259 8979 3258 8979 3264 8973
3269 8973 3281 8961 3276 8932 3264 8932
TIME...MOT...LOC 0550Z 281DEG 22KT 3274 8947 3257 8955
3248 8976
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:15 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 13, 9:15 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 915 PM CDT MON AUG 13 2012 ..SEVERE THUNDERSTORMS A RISK ALONG AND NORTH OF INTERSTATE TWENTY THROUGH THE REMAINDER OF THE EVENING... .UPDATE...COLD FRONTAL BOUNDARY ASSOCIATED WITH AN UNSEASONABLY STRONG AUGUST UPPER LEVEL WAVE PASSAGE HAS BEEN EFFECTIVELY WORKING WITH AMPLE AVAILABLE INSTABILITY TO PRODUCE A RASH OF SEVERE STORMS ACROSS NORTH PORTIONS OF THE REGION LATE THIS AFTERNOON TILL PRESENT. SURPRISINGLY DECENT WIND SHEAR LEVELS (0-1 KM SRH ~150 M2/S2 AND 0-6 KM BULK SHEAR FROM 30 TO 35 KTS) HAVE ALLOWED STORMS TO ACHIEVE SUPERCELL CHARACTERISTICS AT TIMES...INCREASING THEIR RESPECTIVE POTENTIAL TO PRODUCE SEVERE WEATHER. LOW LEVEL ROTATIONS HAVE ALSO BEEN OBSERVED BY RADAR...BUT THE ATMOSPHERE REALLY DOES NOT APPEAR CONDUCIVE FOR ANYTHING MORE THAN A STRAY AND BRIEF TORNADO (IF THAT). FORTUNATELY...INSTABILITY IS LESSENING AS THE EVENING PASSES AND MOST STORMS ARE STARTING TO TREND VERY GRADUALLY DOWN ON INTENSITY LEVELS. WE ARE EXPECTING THIS TREND TO CONTINUE AS ACTIVITY GENERALLY WORKS TO THE SOUTHEAST. WE WILL HAVE TO WATCH POTENTIAL FOR SOME OF THE ACTIVITY TO BACK BUILD OR TRAIN OVER THE DELTA (NEARER THE BEST WARMTH AND MOISTURE SURGE ALOFT)...AND THIS SORT OF ACTIVITY COULD PRODUCE AN ENHANCED RISK FOR LOCALIZED FLASH FLOODING. SEVERE THUNDERSTORM WATCH NUMBER 578 IS NOW IN EFFECT FOR ALL COUNTIES AND PARISHES (EXCEPT ASHLEY COUNTY AR) IN THE WARNING AREA ALONG AND NORTH OF I-20 THROUGH 1 AM. FORECAST WAS UPDATED TO MAINLY INCREASE POPS IN THE NORTHEAST THIRD OF THE ARKLAMISS A GREAT DEAL THROUGH THE REMAINDER OF THE EVENING. EXPECT THE CONCENTRATION OF THE STORMS TO BE EITHER HEADED EAST INTO ALABAMA OR DISSIPATING A GREAT DEAL AS WE GET PAST THE MIDNIGHT HOUR. WE WILL WORK TO CLEAR COUNTIES AND PARISHES OUT OF THE WATCH WHEN THE RISK FOR SEVERE ACTIVITY ENDS. /BB/ && .PREV DISCUSSION... /ISSUED 412 PM CDT MON AUG 13 2012/ DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) STRONG TO SEVERE STORMS ARE BEGINNING TO ERUPT IN THE UPPER DELTA AS AIR MASS RAPIDLY RELOADING IN THE WAKE OF THE MORNING MCS. A DRYLINE AND SURFACE COLD FRONT CROSSING AR WAS PUSHING SEWD HELPING TO TRIGGER NEW STORMS THROUGH THIS EVENING. PWATS OF 2 INCHES EARLIER HELPED DUMP 1 INCH OF RAIN AT KMEI IN 15 MINUTES AND THE CURRENT SYNOPTIC PATTERN(AUGUST??) SUPPORTS THE STEADILY ADVANCING EARLY AUTUMN FRONT -REFER TO SATELLITE WATER VAPOR IMAGERY. WE SHOULD HAVE NO PROBLEM MAINTAIN SHRA/TSRA ACTIVITY IN 70+ DEWPOINT AXIS AHEAD OF FRONTS INTO THE NIGHTTIME HOURS AS IT SAGS INTO THE CENTRAL CWFA EARLY TUESDAY MORNING. CURRENTLY...DAYTIME HEATING HAS PUSHED SBCAPES TO 4000-4500J/KG TO MATCH UP WITH 6.5C MID-LEVEL LAPSE RATES OVER OUR DELTA REGION AHEAD OF THE FRONT. SPC HAS ISSUED WW577 UNTIL 04Z AND WILL MAINTAIN MENTION OF SEVERE STORMS THROUGH EARLY EVENING MAINLY OVER THE DELTA REGION WITH GUSTY STRONG WINDS AS FAR SOUTH AS INTERSTATE 20. DAMAGING WIND GUSTS OF 60MPH WILL BE THE MAIN RISK WITH NICKEL TO QUARTER SIZED HAIL SECONDARY. A SPOT SPINUP TORNADO NOT OUT OF THE QUESTION FROM 00-04Z N OF ABOUT A WINONA-KGLH LINE. THERE WILL BE A SOME DECREASE/CONSOLIDATION OF THE CONVECTION AFTER SUNDOWN WITH THE EASTWARD SHIFT OF THE UPPER TROUGH AXIS. LOCAL WRF AND HRR MODEL RUNS SUPPORT AN ESEWD SHIFT OF STORMS ALONG THE OLD OUTFLOW BOUNDARY FROM THE DELTA TO CENTRAL MS LATE TONIGHT BEFORE MOST ACTION DIES DOWN TOWARD DAYBREAK. TUESDAY MORNING SHOULD FEATURE PLENTY OF LEFTOVER CLOUD DEBRIS AND SCATTERED SHRA CLOSE TO THE BOUNDARY. FINALLY...GFS HAS THE FRONT STALLING NEAR THE I-20 CORRIDOR BY TUESDAY EVENING AND WILL SHIFT HIGHEST POPS TO OUR SRN PORTIONS FOR THE PEAK DAYTIME HEATING PERIOD. ALONG AND SOUTH OF THE BOUNDARY WILL STILL HAVE A FEW STRONG STORMS POSSIBLE...ESPECIALLY FOR OUR SOUTHEAST MOST ZONES. THE NWLY FLOW ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WITH ANOTHER POTENTIAL SHORTWAVE AND THE DEVELOPMENT OF CONVECTION ALONG THE STALLED BOUNDARY. WL CARRY SLIGHT CHANCE POPS FOR NOW TUESDAY EVENING WITH A BREAK EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING AS THE NEXT ROUND OF CONVECTION COULD HOLD OFF UNTIL MIDDAY OR EVEN WEDNESDAY AFTERNOON./40/ PREVIOUSLY IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY...PERIODS OF SHRA/TSRA EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE OVERNIGHTS DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS AN APPROACHING COOL FRONT IMPACTS THE REGION. GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL SHRA/TSRA ACTIVITY INTO OVRNGT HOURS. AN ACTIVE SEA-BREEZE LOOKS ON TAP FOR THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE REST OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/LONGEVITY FROM A PROGGED S/WV PER GFS/ECMWF. PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER 80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID 80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST. EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING. HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A SOLID TREND. FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/ && .AVIATION...LOCALIZED MVFR TO IFR CONDITIONS WILL OCCUR ACROSS THE REGION THROUGH THE EARLY MORNING HOURS IN CONJUNCTION WITH ROAMING LARGE AND SOMETIMES VIGOROUS THUNDERSTORMS. ANTICIPATE STORMS TO BE CAPABLE OF STRONG TO SEVERE TURBULENCE IN FLIGHT. CHANCES OF SITE IMPACT THROUGH THE NIGHT BY THIS ACTIVITY WILL BE HIGHEST AT GWO/CBM/GTR/NMM/MEI. OTHERWISE...EXPECT MVFR CONDITIONS TO BE POSSIBLE EARLY TOMORROW MORNING DUE TO EITHER LOW CLOUDS OR LIGHT FOG...ESPECIALLY NORTH OF INTERSTATE TWENTY. A FEW SHOWERS OR STORMS COULD STILL IMPACT LOCATIONS MAINLY IN SOUTHERN AND EASTERN MS LATE TONIGHT INTO TOMORROW MORNING...BUT THUNDERSTORM ACTIVITY SHOULD GENERALLY BE MUCH LESS CONCENTRATED ACROSS THE REGION TOMORROW. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 91 69 92 / 51 21 8 19 MERIDIAN 70 92 67 92 / 61 45 9 16 VICKSBURG 69 90 67 91 / 40 17 6 21 HATTIESBURG 74 95 71 95 / 28 49 18 21 NATCHEZ 72 91 69 90 / 21 20 18 26 GREENVILLE 68 87 68 89 / 70 8 8 20 GREENWOOD 67 87 66 90 / 93 11 8 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/40/ALLEN
Hazardous weather outlook, Aug 13, 5:30 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT MON AUG 13 2012 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-141830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 530 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL OCCUR THROUGH THE LATE EVENING. THE AREA WITH THE BEST CHANCE OF STORMS WILL BE IN THE VICINITY OF THE HIGHWAY 82 CORRIDOR BUT SEVERE STORMS WILL BE POSSIBLE FOR AREAS NORTH OF INTERSTATE 20. DAMAGING WIND GUSTS FROM 60 TO 70 MPH AND QUARTER SIZED OR LARGER HAIL WILL BE POSSIBLE. THE STORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. LAZ024-026-MSZ054>066-072>074-141830- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 530 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE MAIN RISK WILL BE WIND GUSTS OF 40 TO 50 MPH. A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH WILL ONCE AGAIN BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD FRONT THAT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15/03
In the hours before
Local storm report, Aug 13, 11:07 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND DMG RULEVILLE 33.72N 90.55W
08/13/2012 SUNFLOWER MS EMERGENCY MNGR
TREE DOWN ON NORTH BOWDEN AVENUE.
0910 AM TSTM WND DMG 2 SE HOLCOMB 33.74N 89.95W
08/13/2012 GRENADA MS EMERGENCY MNGR
TREE DOWN ON HOLCOMB-SWEETHOME RD.
0625 PM TSTM WND DMG 1 NNE AVALON 33.67N 90.07W
08/13/2012 CARROLL MS EMERGENCY MNGR
TREE DOWN ON HIGHWAY 7 BETWEEN AVALON AND HOLCOMB.
0655 PM HAIL 5 W DODDSVILLE 33.66N 90.62W
08/13/2012 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL IN LINN.
0740 PM TSTM WND DMG 5 SW SUNNYSIDE 33.64N 90.35W
08/13/2012 LEFLORE MS EMERGENCY MNGR
LARGE TREE DOWN ON HIGHWAY 442 NEAR SCHLATER. POWER
OUTAGES IN NEARBY ITTA BENA.
0745 PM TSTM WND DMG 5 WSW LODI 33.53N 89.61W
08/13/2012 MONTGOMERY MS EMERGENCY MNGR
TREES DOWN ON LODI ROAD NEAR WINONA.
0748 PM TSTM WND DMG 8 SW WINONA 33.42N 89.85W
08/13/2012 CARROLL MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 35 NEAR VAIDEN. POWER OUTAGES IN
VAIDEN.
0750 PM HAIL 5 E WINONA 33.49N 89.64W
08/13/2012 E1.50 INCH MONTGOMERY MS EMERGENCY MNGR
QUARTER TO PING PONG SIZE HAIL BETWEEN WINONA AND
KILMICHAEL.
0750 PM TSTM WND DMG 5 NE INDIANOLA 33.50N 90.59W
08/13/2012 SUNFLOWER MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 49 BETWEEN INDIANOLA AND SUNFLOWER.
0815 PM HAIL 3 SW MOORHEAD 33.42N 90.54W
08/13/2012 M1.00 INCH SUNFLOWER MS NWS EMPLOYEE
QUARTER SIZE HAIL NEAR MOORHEAD.
&&
DCOXSpecial weather statement, Aug 13, 11:13 PM CDT, 1 hour 1 minute before
MSZ042-043-047-048-140445- WARREN MS-MADISON MS-HINDS MS-YAZOO MS- 1113 PM CDT MON AUG 13 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1113 PM CDT MON AUG 13 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF PHOENIX AT 1113 PM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN YAZOO...NORTH CENTRAL HINDS...WEST CENTRAL MADISON AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3264 9033 3241 9035 3244 9069 3262 9069 TIME...MOT...LOC 0413Z 270DEG 25KT 3253 9058 BK
Special weather statement, Aug 13, 11:37 PM CDT, 37 minutes before
MSZ043-047-048-140525-
WARREN MS-MADISON MS-HINDS MS-
1137 PM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON AUG 13 2012
...LINE OF STRONG STORMS APPROACHING JACKSON METRO AREA FROM THE
WEST...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES WEST OF
CANTON TO 6 MILES WEST OF EDWARDS AT 1138 PM CDT...MOVING EAST AT 30
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN HINDS...SOUTHERN MADISON AND CENTRAL WARREN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3226 9088 3245 9048 3267 9026 3266 9020
3272 9008 3269 8973 3259 8982 3259 8984
3249 8996 3248 9002 3243 9007 3239 9007
3239 9009 3236 9010 3224 9037
TIME...MOT...LOC 0438Z 273DEG 28KT 3265 9014 3244 9036
3230 9067
BKLocal storm report, Aug 13, 11:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 4 SSW KOSCIUSKO 33.00N 89.61W
08/13/2012 ATTALA MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 43 SOUTH.
&&
DCOXSpecial weather statement, Aug 13, 11:45 PM CDT, 29 minutes before
MSZ035-036-140515-
HUMPHREYS MS-HOLMES MS-
1145 PM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT MON AUG 13 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF THORNTON AT 1146
PM CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN HOLMES AND EAST CENTRAL HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3322 9005 3301 9012 3312 9049 3326 9045
3324 9042 3325 9041 3325 9038 3324 9037
3328 9037
TIME...MOT...LOC 0446Z 286DEG 15KT 3318 9036
BKLocal storm report, Aug 13, 11:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG 3 SSW CHESTER 33.32N 89.25W
08/13/2012 CHOCTAW MS LAW ENFORCEMENT
TREES DOWN ON CUMMINGS ROAD AND SOUTH UNION ROAD.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 63 min |
| Aug 13, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 61 min |
| Aug 13, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 44 min |
| Aug 13, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 44 min |
| Aug 13, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 63 min |
| Aug 13, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 20 min |
| Aug 13, 8:24 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 27 min |
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 44 min |
| Aug 13, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 40 min |
| Aug 13, 8:54 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| Aug 13, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 43 min |
| Aug 13, 9:16 PM CDT | Special Weather Statement | JAN | Attala, Holmes | 29 min |
| Aug 13, 9:40 PM CDT | Special Weather Statement | JAN | Attala | 30 min |
| Aug 13, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 58 min |
| Aug 13, 10:13 PM CDT | Special Weather Statement | JAN | Carroll, Humphreys | 32 min |
| Aug 13, 10:40 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Aug 13, 10:44 PM CDT | Special Weather Statement | JAN | Attala | 31 min |
| Aug 13, 10:48 PM CDT | Special Weather Statement | JAN | Holmes | 32 min |
| Aug 13, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 66 min |
| Aug 13, 11:13 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Aug 13, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 58 min |
| Aug 13, 11:37 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 48 min |
| Aug 13, 11:45 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Aug 14, 12:03 AM CDT | Tornado Warning | JAN | Leake, Madison, Scott | 9 min |
| Aug 14, 12:35 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 55 min |
| Aug 14, 12:39 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Aug 14, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 36 min |
| Aug 14, 1:31 AM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Aug 14, 2:28 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.